MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported a complaint that "the autopulse platform (sn (b)(4) displayed fault 16 (timeout moving to take-up position)," which was confirmed during the functional testing and archive data review.The root cause of fault 16 was failed drivetrain motor (slipped bushing).When the bushing slips, the drivetrain motor will seize and be unable to rotate, likely due to user maintenance.The storage condition of the autopulse platform is unknown.A review of the autopulse platform archive revealed that daily checks were not performed regularly.Daily device checks are required per the user manual to help prevent the brake from seizing.Also, storing the autopulse in a low-humidity location could help prevent the brake from seizing.Upon visual inspection, unrelated to the reported complaint, noted a cut head restraint from the top cover of the autopulse platform, likely attributed to user mishandling.The patient head restraint wire could have been cut to free the patient from the platform or the user could have been lifting the platform by holding the head restraints.Missing or cut head restraints do not render the autopulse platform non-functional.The top cover needs to be replaced to address the observed physical damage.The archive data review indicated multiple fault 16, thus, confirming the customer's reported complaint.The autopulse platform failed initial functional testing due to fault 16 displayed upon powering on, thus, confirming the reported complaint.The autopulse platform did not achieve the target depth for take-up within the specified time (~5 secs) due to the failed drivetrain motor (slipped bushing).When the bushing slips, the drivetrain motor will seize and be unable to rotate.The drivetrain motor needs to be replaced to remedy the complaint.Zoll is awaiting customer approval for service repair.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaint was reported for the autopulse platform with sn (b)(4).
 
Event or Problem Description
During shift check, the autopulse platform (sn (b)(4) displayed fault 16 (timeout moving to take-up position) when the start/continue button was pressed.The customer tried to restart the platform and use a different lifeband, but the issue persisted.The original lifeband performed as intended when tested on a different autopulse platform.No patient involvement.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key16159315
Report Number3010617000-2023-00031
Device Sequence Number15320931
Product Code DRM
UDI-Device Identifier00849111002530
UDI-Public00849111002530
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown